MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1885078HSE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 07/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No evaluation was performed as the device has not been returned at this time.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional reported through a manufacturer representative (rep) that during case a bur was used and that it appeared that the patient had a burn on their upper lip from where the shaft of the bur was touching the patients face.Corrective measures included the immediate removal of drill and irrigation with cool sterile saline; placement of mupirocin ointment and mepilex over the burn for remainder of case, and daily wound care with bacitracin bid.It was noted that the burn was 2nd degree and they did not believe that the device was reprocessed or re-used.No additional complications were reported or anticipated as a result of the event.Additional information received from the rep indicated that the bur was being held by the analysis team at the facility.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.(b)(4).
 
Event or Problem Description
Additional information received stated that the event occurred when drilling the nasal bones.Medwatch form (b)(4).

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7777071
Report Number1045254-2018-00367
Device Sequence Number19152542
Product Code EQJ
UDI-Device Identifier00613994233233
UDI-Public00613994233233
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/17/2021
Device Model Number1885078HSE
Device Catalogue Number1885078HSE
Device Lot Number0214228090
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer02/08/2019
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight158